Text Size
Smaller
Bigger

Sedative Anti Convulsant Detox; Don't Do It Alone

You take sedative anti convulsants initially to help with anxiety, and after a period of use and abuse when you face the necessity of detox; the anxiety that you must overcome during the tough weeks ahead far exceeds what the pills were initially prescribed to remedy.

It doesn't matter one bit whether you took the pills for a legitimate medical condition or you took the pills to enjoy the pleasures of the relaxing high, once addicted we all face the same trials, and once addicted we all must endure detox.

Why is Sedative Anti Convulsant Detox Dangerous?

Sedative anti convulsant type medications work through a process that slows the brain down, and in doing so induce the positive anti-anxiety effects of drugs in this class. Unfortunately, the brain works in a way as to minimize their effects, and this can cause serious problems when you stop taking the pills.

The brain always strives for a return to baseline, and when you continually add a depressive substance, it reacts against this slowing effect by increasing its sensitivity to natural and endogenous excitatory neurotransmitters. Which is no problem as long as you continue to take the drugs, but as soon as you stop there is no longer anything slowing the sensitized brain down; and the brain races forward full speed ahead, producing unpleasant and dangerous symptoms of detox and withdrawal.

Detox Symptoms

As with an addiction to any type of depressive substance, with detox comes a very real risk of seizures and convulsions, and these can in extreme cases be fatal. You must never attempt a detox off of sedative anticonvulsants without medical advice or supervision.

The detox symptoms as experienced vary greatly with the individual, but in general, common symptoms of detox include:

  • Anxiety
  • Tremens
  • Insomnia
  • Nausea
  • Panic
  • Suicidal thoughts
  • Restlessness

Although so commonly taken as a remedy to anxiety, with eventual detox the symptoms of anxiety can far surpass the severity of symptoms they were taken for initially.

Sedative Anti Convulsant Treatment

Detox pains get better with time, and there is not much to be done other than endure the worst of it. Safety can be greatly enhanced through the selective use of anti seizure and anti convulsant medications, and no one should attempt a detox off of any of the sedative anti convulsants without first discussing with their doctor the risks of seizure, and the necessity of medication.

Get Better

Ultimately though, detox is not treatment and even once the physical addiction ends, without bettering those root causes that led to abuse in the first place, the likelihood of long term sobriety is low.

Detoxing and then transitioning immediately into therapy within a residential rehab offers the greatest safety and comfort during the days of withdrawal, and the most intense therapies during the days of treatment. An addiction to the sedative anti convulsants needs to be regarded with a seriousness equaling the gravity of the problem, and since these pills risk your future health and happiness, you need to ensure that your first attempt at treatment becomes your last, and that you never again need to feel the pains of abuse, and the agony of detox.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated 23/05/2014

Creative Commons License
Copyright Notice
We welcome republishing of our content on condition that you credit Choose Help and the respective authors. This article is licensed under a Creative Commons License.
Call Now for
Rehab Options
24 hours ★ confidential ★ free
or
Request a Call
Enter your phone rumber and you’ll receive a call within 5 minutes.
 
Helpful Reading
11 Secrets to a Successful Benzodiazepine Tapering
How to Taper off Benzodiazepines – 11 Secrets to Success © Dean812
11 tips for making a tapering plan that minimizes the discomfort, puts you in control of the process and gets the results you want. Read Article
Detox & Withdrawal December 19, 2011
Benzo Withdrawal: A Guide to Tapering Success
Benzodiazepine Withdrawal: What to Expect - How to Taper – How to Cope © Anthony Will
Done wrong, a benzodiazepine detox can turn into months of agony. Done right, by slow taper, it’s very manageable. Read on to learn more about what to expect, how to taper, how to minimize your withdrawal symptoms and how to cope with those you do experience. Read Article
Detox & Withdrawal April 22, 2013
Benzodiazepines – 7 Great Reasons to Stop Now
Quitting Benzodiazepines – Weighing the Pros and Cons © Helga Weber
Thinking about quitting but not sure if you’re ready? Want to quit but worried about the withdrawal symptoms and your pre-medication anxiety? To stop or not…how to make up your mind!?! Well, read on to find a list of common quitting pros and cons, and then make your own list – and then make a decision, once and for all. Read Article
Detox & Withdrawal April 25, 2013
Like Our Site? Follow Us!